Archives of Dermatology · 1991 · 41 citations · 8 references
MedicineDermatologyPharmacotherapyCosmetic DermatologyDermatologic SurgeryDermatopathologyDrug-induced Skin ReactionsPigmentary DisordersAcanthosis Nigricans TreatmentDrug-induced Pigmentary ChangesDrug-induced PigmentationMedical Practice HistoryPigmented Lesion TreatmentSkin Pigmentation DisordersSkin Pigmentation Effects
<h3>REPORT OF A CASE</h3> A 55-year-old Indian man presented to the dermatology service at The Johns Hopkins Hospital, Baltimore, Md, with a chief complaint of discoloration and thickening of the skin of his axillae, popliteal fossae, the dorsal surface of his toes, and the posterior aspect of his neck. He also complained of a generalized darkening of his complexion. These changes began 12 weeks after starting nicotinic acid, at an oral dose of 500 mg three times a day, for the treatment of hypercholesterolemia. After 16 weeks of treatment with nicotinic acid, his total serum cholesterol value had dropped from 7.24 to 6.10 mmol/L; however, the skin changes were cosmetically unacceptable. His medical history was significant for myocardial infarction and three-vessel coronary artery bypass surgery. He was otherwise in good health, and consultation with his internist revealed no evidence of malignancy or endocrine dysfunction. On physical examination, he had symmetrically
8
Topical Vitamin A Acid in Acne Vulgaris
Albert M. Kligman · Archives of Dermatology · 1969 · 311 citations
Mechanism of action of retinoids
Michael B. Sporn, Anita B. Roberts, N S Roche et al. · Journal of the American Academy of Dermatology · 1986 · 86 citations
Kinetics of epidermis and adnexa following vitamin A acid in the human.
Gerd Plewig, Otto Braun‐Falco · PubMed · 1976 · 54 citations
Medicine, Dermatology, Pathology +8
Treatment of Acanthosis Nigricans With Oral Isotretinoin
Ronald A. Katz · Archives of Dermatology · 1980 · 51 citations